U.S. doctors online nowAsk doctors free
Mexico
A female asked:

It's been two weeks and i'm still bleeding and i'm on the implant birth control. is that normal?

1 doctor answer1 doctor weighed in
Dr. Stanley Swaby
Obstetrics & Gynecology 28 years experience
Maybe: About 75% of women with the contraceptive implant will report some form of unscheduled bleeding especially in the first three months of insertion. This is bothersome but is usually not dangerous. It usually improves within 3 to 6 months and sometimes up to 12 months. No treatment is necessary but if it bothers you, your doctor may prescribe treatment such as NSAIDS or hormonal treatments.
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 39-year-old female asked:
I had a birth control implant and constant bleeding. Planned Parenthood says it may be an STI. Is that possible if I've used a condom EVERY time?
Dr. Lori Semel
Pediatrics 37 years experience
Unlikely: however, it would certainly be important to have an STI work up done. More likely this is a side effect of the implant.
Created for people with ongoing healthcare needs but benefits everyone.
A 23-year-old female asked:
I was pregnant in 2020. About two weeks back I got back on the 3 month birth control injection. Last week Monday my period came. It was supposed to end on Friday but I am still bleeding but not heavy. Is it normal?
Dr. Ronald Gazze
A US doctor answeredLearn more
That is not an unusual occurrence. If you are worried, however, then seek an in-person evaluation with a trusted PCP or GYN.
Created for people with ongoing healthcare needs but benefits everyone.
A 38-year-old female asked:
Hi I'm on the implant and for several months everytime after iv had sex I tend to have a dark bleeding for about 4-7 days after what could be the problem I gave birth to a son on the 14 February 2021 and ever since then been on the implant?
Dr. John Berryman
Obstetrics and Gynecology 56 years experience
Regular ovulation is often delayed with implant contraception (with progestin), and this pattern of post-sexual bleeding may be from irritation of an ... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 20-year-old female asked:
I just started taking birth control and now two weeks into it, I'm bleeding like I'm having a period again. Is this normal or do I need to see a doc?
Dr. Elvia Greathouse
Obstetrics and Gynecology 24 years experience
Can Happen: It is not uncommon to have irregular bleeding the first few months after you have started birth control pills. Unless it is very heavy, I would sugge... Read More
Created for people with ongoing healthcare needs but benefits everyone.
View all answers
A 42-year-old member asked:
Is light bleeding normal after having a period two weeks after period and not on birth control?
Dr. Jeff Livingston
Obstetrics and Gynecology 24 years experience
Irregular periods: Irregular periods are one of the most common problems obgyns treat. If this is one time problem it usually resolves on its own. If this is a recurring... Read More
Created for people with ongoing healthcare needs but benefits everyone.
Last updated May 10, 2020

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.